Tornadoes · United States · Texas · 2015

EF1 tornado, Rumley, Texas, May 25, 2015

This EF1 tornado ran 1.5 miles across Lampasas County on May 25, 2015, touching down at 1:42 PM CDT and reaching 180 yards wide. It killed nobody, and did $85,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 25, 2015
Touchdown
1:42 PM CDT (18:42 UTC)
Lifted
1:45 PM CDT (18:45 UTC)
On the ground
3 minutes
Path length
1.5 miles (2.5 km)
Path width
180 yards (165 m)
Deaths
0
Injuries
0
Property damage
$85,000
County
Lampasas County
Touchdown point
31.116, -98.061
Lift-off point
31.129, -98.040
Record number
1505251242-01

The damage survey

37 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.

  • concrete tiles. tree took out chimney
  • lying across path direction
  • vegetation flattened in some direction as damage

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

For several days, a stalled cold front, combined with abundant moisture from the Gulf of Mexico combined to produce widespread rain and thunderstorms in Texas. Several rounds of strong to severe thunderstorms occurred during a four day period, producing flash flooding, and numerous reports of large hail. Tornadoes affected areas in central Texas, from near Lampasas to a deadly tornado in Milam County.

A National Weather Service damage survey team found evidence of brief tornado approximately four miles northeast of the city of Lampasas. The tornado damage several trees, and removed a large part of a roof of the only house the tornado impacted.

A National Weather Service damage survey team found evidence of a tornado approximately four miles to the northwest of Kempner. This tornado occurred nearly simultaneously with a tornado near Lampasas. This tornado produced damage to several buildings, including two houses where large sections of roof damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

18 minutes of warning. NWS FWD issued a tornado warning for this county at 18:24 UTC, 18 minutes before the tornado touched down, in force until 19:00 UTC.

The county was under a tornado watch, issued at 15:55 UTC and running to 22:14 UTC.

Issued (UTC)ExpiredProductOffice
15:55 UTC22:14 UTCTornado WatchFWD
18:24 UTC19:00 UTCTornado WarningFWD
18:50 UTC19:05 UTCTornado WarningFWD
18:58 UTC19:34 UTCSevere Thunderstorm WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:31 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 25, 12:36 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 25, 12:36 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 PM CDT MON MAY 25 2015

.AVIATION...
LINE OF STORMS IS MOVING EASTWARD AND SHOULD ARRIVE IN METROPLEX
FROM WEST TO EAST AND AFFECT TAFS SITES BETWEEN 19Z-22Z. STRONG TO
SEVERE WESTERLY WINDS ARE LIKELY WITH TEMPORARY IFR/LIFR VSBY IN
HEAVY RAINS. ACTIVITY SHOULD MOVE RATHER QUICKLY TO THE EAST AND
EXPECT BY 6PM LOCAL AND 23Z TO SEE STORMS EAST OF TAF SITES. WILL
WATCH FOR POSSIBLE REDEVELOPMENT BEHIND SQUALL LINE...BUT BELIEVE
AIRMASS WILL BE TOO WORKED OVER FOR AN ADDITIONAL ROUND.

FOR WACO MORE CELLULAR ACTIVITY IS POSSIBLE AHEAD OF LINE AND
WILL SHOW A TEMPO FROM 18Z TO 22Z.

OTHERWISE VFR WILL PREVAIL THIS EVENING AND THROUGH THE OVERNIGHT.
MVFR STRATUS SHOULD ARRIVE BY EARLY MORNING. OUTSIDE OF STORM
INFLUENCES...SOUTH WINDS WILL PREVAIL AT 10-15KT.

ADDITIONAL STORMS POSSIBLE IN TUESDAY AFTERNOON BUT ACTIVITY WILL
BE MORE LIMITED IN COVERAGE. MAY NEED VCTS IN LATER TAF ISSUANCES.

TR.92

&&

.UPDATE...

WE/RE ISSUING A QUICK MID MORNING UPDATE TO ADJUST POPS UPWARD FOR
MOST LOCATIONS. THE MCS/SQUALL LINE WILL MOVE ACROSS MOST AREAS
WEST OF I-35 BY NOON TIME AND THROUGH THE REMAINDER OF THE CWA
DURING THE AFTERNOON HOURS. AS STATED IN PREVIOUS
DISCUSSIONS...THE ATMOSPHERIC INSTABILITY PARAMETERS ACROSS ALL
OF NORTH CENTRAL TEXAS ARE HIGH AND ALL FORMS OF SEVERE WEATHER ARE
EXPECTED. 12Z FWD SOUNDING HAS SBCAPE OF 3100 J/KG AND STEEP MID
LEVEL LAPSE RATE. ALTHOUGH A CAP IS PRESENT...IT WILL BE OVERTAKEN
AROUND MIDDAY. VERY LARGE HAIL AND WIDESPREAD DAMAGING WINDS ARE
LIKELY. DISCRETE CELLS OUT AHEAD OF THE SYSTEM WILL LIKELY
DEVELOP STRONG ROTATING UPDRAFTS THAT WILL LEAD TO SOME TORNADOES.
FLASH FLOODING COULD BECOME A PROBLEM IF RAINFALL COMES DOWN VERY
HARD AND FAST...ESPECIALLY IN URBAN AREAS. 75

&&

.PREV DISCUSSION... /ISSUED 326 AM CDT MON MAY 25 2015/
A SHORTWAVE TROUGH CURRENTLY NEAR EL PASO IS PROGGED TO MOVE EAST
INTO CENTRAL TEXAS DURING THE DAY TODAY...PROVIDING OUR NEXT
OPPORTUNITY FOR CONVECTIVE WEATHER FOLLOWING A SHORT REPRIEVE
OVERNIGHT. STRONG ASCENT WILL SPREAD EAST INTO THE CENTRAL PART OF
THE STATE OVER THE NEXT FEW HOURS...WHICH SHOULD LEAD TO SHOWER
AND THUNDERSTORM DEVELOPMENT WEST OF OUR CWA. HI-RES MODEL DATA
SUGGESTS THAT THIS ACTIVITY WILL DEVELOP EAST INTO OUR WESTERN
COUNTIES THIS AFTERNOON. THE TIME OF DAY SHOULD ENSURE MAXIMUM
INSTABILITY AS LIFT SPREADS OVERHEAD LATER TODAY. SBCAPE IN THE
RANGE OF 2000-4000 J/KG WILL BE SUFFICIENT WHEN COMBINED WITH
MARGINAL BULK SHEAR VALUES TO GENERATE STRONG TO SEVERE STORMS
THIS AFTERNOON...WITH LARGE HAIL...DAMAGING WINDS AND A FEW
TORNADOES ALL POSSIBLE.

MOISTURE PROFILES ARE NOT AS IMPRESSIVE AS WHAT WE EXPERIENCED
DURING THE SATURDAY NIGHT/SUNDAY EVENT. HOWEVER...RESPECTABLE
PWATS OF AROUND 1.5 INCHES WILL STILL BE PLENTY HIGH FOR LOCALLY
HEAVY RAIN...AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT
THROUGH THIS EVENING. FORTUNATELY...THIS SYSTEM IS PRETTY
PROGRESSIVE AND SHOULD ACCELERATE OFF TO THE NORTHEAST DURING THE
EVENING HOURS...ENDING PRECIPITATION CHANCES FROM WEST TO EAST
TONIGHT.

THE LATEST MODEL PROJECTIONS INDICATE THAT A SUBTLE UPPER TROUGH
WILL LINGER OVERHEAD TUESDAY FOLLOWING THE EXIT OF TODAY/S FAST
MOVING SHORTWAVE. THIS PATTERN WILL SET US UP WITH THE POTENTIAL
FOR MORE SEVERE WEATHER TUESDAY AFTERNOON AND EVENING. GOOD
SURFACE HEATING IS EXPECTED TO OCCUR AREA-WIDE AS A DRYLINE
SURGES EAST NEAR THE WESTERN CWA BORDER. WE HAVE GONE WITH HIGHS
AROUND 90 ACROSS THE WEST AND THE MID 80S ELSEWHERE. OVERALL
FORCING ASSOCIATED WITH THE TROUGH WILL BE FAIRLY WEAK...SO
THUNDERSTORM COVERAGE MAY NOT BECOME PARTICULARLY HIGH.
HOWEVER...GOOD MOISTURE AND IMPRESSIVE INSTABILITY VALUES WILL
ENSURE THAT JUST ABOUT ANY STORM WHICH DEVELOPS WILL BECOME
SEVERE. FOR NOW WE WILL KEEP 30 POPS OVER THE WEST AND SLIGHT
CHANCE ELSEWHERE.

A SHORTWAVE RIDGE WILL DEVELOP OVERHEAD ON WEDNESDAY AS THE
TROUGH SHIFTS EAST OF THE REGION...BRINGING A LULL IN
PRECIPITATION CHANCES MIDWEEK. GOOD MOISTURE AND STRONG LIFT WILL
BRING RAIN CHANCES BACK TO THE REGION THURSDAY AND FRIDAY AS YET
ANOTHER UPPER TROUGH PROPAGATES EAST FROM THE WEST COAST INTO
WEST TEXAS. THIS TROUGH WILL THEN SLOW DOWN...BROADEN AND LINGER
ACROSS THE SOUTHERN PLAINS...PROVIDING A GOOD CHANCE OF SHOWERS
AND STORMS THROUGH THE WEEKEND...AND POSSIBLY EVEN INTO NEXT
MONDAY. ANOTHER BREAK IN THE PRECIPITATION LOOKS POSSIBLE TUESDAY
AND WEDNESDAY OF NEXT WEEK AS THE UPPER TROUGH SHIFTS EAST AND AN
UPPER RIDGE DEVELOPS OVERHEAD.    30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  66  87  70  85 /  90  40  20  30  20
WACO, TX              84  67  86  71  86 /  90  30  20  20  20
PARIS, TX             77  65  82  68  85 /  90  70  20  20  20
DENTON, TX            79  64  86  69  86 /  90  30  20  30  20
MCKINNEY, TX          81  65  84  69  86 /  90  40  20  30  20
DALLAS, TX            83  66  86  71  87 /  90  40  20  30  20
TERRELL, TX           83  66  85  71  88 /  90  50  20  20  20
CORSICANA, TX         81  67  85  72  86 /  90  50  20  20  20
TEMPLE, TX            82  67  87  70  88 /  90  30  20  20  20
MINERAL WELLS, TX     77  64  88  69  86 /  90  20  30  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, May 25, 3:24 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 AM CDT MON MAY 25 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL MOVE
ACROSS THE REGION THIS AFTERNOON...THEN CONTINUE EAST OF INTERSTATE
35 EARLY THIS EVENING. LARGE HAIL...DAMAGING DOWNBURST WINDS...AND
HEAVY RAINFALL ARE EXPECTED TO BE THE MAIN THREATS. ANY ADDITIONAL
HEAVY RAIN WILL RAPIDLY RUN OFF AND ONLY AGGRAVATE ONGOING RIVER
FLOODING ACROSS THE AREA. A FEW TORNADOES ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN
ON TUESDAY. BEST CHANCES WILL OCCUR NORTHWEST OF A LAMPASAS...TO
HILLSBORO...TO TERRELL...TO PARIS LINE DURING PRIMARILY THE
AFTERNOON AND EVENING HOURS.

A CHANCE OF THUNDERSTORMS AND SOME SEVERE THUNDERSTORMS WILL
CONTINUE ACROSS ALL OF NORTH CENTRAL TEXAS WEDNESDAY THROUGH
SUNDAY. HIGHEST RAIN CHANCES WILL OCCUR LATE THURSDAY INTO
SATURDAY WITH LOCALLY HEAVY RAINFALL EXPECTED ONCE AGAIN.

ANY ADDITIONAL HEAVY RAINFALL THIS WEEK INTO NEXT WEEKEND WILL
LIKELY RESULT IN ADDITIONAL FLASH FLOODING AND ACT TO ENHANCE
ONGOING RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY...ESPECIALLY DURING THE LATE MORNING
INTO THIS AFTERNOON.

In the hours before

Special weather statement, May 25, 1:20 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
120 PM CDT MON MAY 25 2015

TXZ141>143-251900-
COMANCHE TX-MILLS TX-HAMILTON TX-
120 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMANCHE...WESTERN
HAMILTON AND MILLS COUNTIES UNTIL 200 PM CDT...

AT 120 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DE LEON TO 8 MILES
SOUTHWEST OF GOLDTHWAITE...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COMANCHE...DE LEON...GOLDTHWAITE...GUSTINE...EVANT AND MULLIN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH CENTRAL
TEXAS.

LAT...LON 3212 9856 3214 9847 3194 9833 3198 9825
      3192 9820 3151 9809 3142 9827 3129 9846
      3128 9861 3129 9860 3132 9859 3131 9863
      3132 9862 3132 9864 3135 9864 3137 9865
      3134 9870 3141 9870 3140 9872
TIME...MOT...LOC 1820Z 257DEG 28KT 3207 9850 3136 9866

92
Special weather statement, May 25, 1:32 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
132 PM CDT MON MAY 25 2015

TXZ092-251915-
COOKE TX-
132 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR COOKE COUNTY UNTIL 215 PM CDT...

AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE KIOWA...OR 7 MILES SOUTHEAST OF GAINESVILLE...MOVING NORTH AT 40
MPH. OTHER STRONG THUNDERSTORMS WERE OCCURRING ACROSS THE COUNTY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...MUENSTER...LANDS...CALLISBURG...LAKE KIOWA AND VALLEY
VIEW.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 483 AND 503.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH CENTRAL
TEXAS.

LAT...LON 3395 9694 3342 9695 3344 9748 3391 9748
      3383 9746 3382 9738 3388 9733 3386 9733
      3389 9731 3386 9726 3392 9721 3386 9717
      3376 9719 3372 9711 3382 9705 3385 9709
      3384 9703 3395 9700
TIME...MOT...LOC 1831Z 195DEG 36KT 3356 9706

JLDUNN

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

6.7 hours before the tornado, 203 km from the path. May 25, 2015.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1630 joules per kilogram, CIN -73, lifted condensation level 663 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 164 square meters per square second, 0 to 6 km bulk shear 34 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
-73 J/kg
Surface CAPE
3058 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
34 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.0
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 00:00Z

5.3 hours after it, 203 km from the path. May 26, 2015.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 21 joules per kilogram, CIN -573, lifted condensation level 1078 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 178 square meters per square second, 0 to 6 km bulk shear 75 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-573 J/kg
Surface CAPE
57 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
75 kt
0-1 km bulk shear
24 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.0 K/km

Open this sounding in Storm Lab

The surface observations

Lampasas (LZZ), 14 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
16:55 UTC70.769120° 8 kt1011.2-TSRA
17:15 UTC70.769.26150° 9 kt1011.5-TSRA
17:35 UTC70.769.44140° 9 kt1010.5-TSRA
17:55 UTC71.2469.80° 0 kt1011.2TS
18:35 UTC70.769.26160° 16 kt221010.8+TSRA
18:55 UTC71.670.16200° 4 kt171010.5-TSRA
19:15 UTC7371.60° 0 kt1010.8VCTS
19:35 UTC69.6265.84290° 9 kt211011.9TS
19:55 UTC63.561.7310° 12 kt171012.2+TSRA
20:15 UTC63.3261.88290° 10 kt201011.5-TSRA
20:35 UTC63.562270° 4 kt1010.8TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Ft Hood radar (KGRK), 78 km away, was scanning. The volume nearest the touchdown began at 18:39 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
18:45 UTCTSTM WND DMGKempnerLampasas, TXROOF DAMAGE TO 5 HOUSES. POWERPOLES SNAPPED. NUMEROUS TREES DOWNED.
18:46 UTCTORNADO3 E LampasasLampasas, TXEM REPORTED LARGE TORNADO ON THE GROUND 3E OF LAMPASAS
19:11 UTCTSTM WND DMG5 W JonesboroHamilton, TXFM932 AND CR432 NORTH OF IRELAND. 2 HOUSES AND 2 OUTHOUSES WITH MAJOR DAMAGE. TIME ESTIMATED.
19:18 UTCTORNADO1 N PidcokeCoryell, TXSPOTTER REPORTED TORNADO ON 116 NEAR PIDCOKE
19:52 UTCFUNNEL CLOUD3 N GeorgetownWilliamson, TXAT GEORGETOWN AIRPORT
21:10 UTCHEAVY RAIN 2.426 Nw GeorgetownWilliamson, TXRAIN FELL IN 10 MINUTES

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2015 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of May 25, 2015

32 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 258:41 AM CDTEF0Monroe, MS4.170$50,000
May 258:51 AM CDTEF1Monroe, MS2.5150$150,000
May 259:00 AM CDTEF1Mitchell, TX0.250$40,000
May 259:45 AM CDTEF0Fisher, TX1.140
May 2510:19 AM CDTEF0Winston, MS0.925$20,000
May 2512:00 PM EDTEF0Broward, FL0.1104
May 2511:46 AM CDTEF1Harrison, TX9.5201$300,000
May 2512:33 PM CDTEF1Gillespie, TX2.4100
May 251:04 PM CDTEF0Blanco, TX4.8200
May 251:41 PM CDTEF1Lampasas, TX0.490$35,000
May 252:06 PM CDTEF1Coryell, TX5.7600$90,000
May 252:25 PM CDTEF0Grayson, TX1.730$20,000
May 252:42 PM CDTEF3Bryan, OK18.870011
May 252:45 PM CDTEF1Williamson, TX0.3100$50,000
May 253:29 PM CDTEF2Atoka, OK8.01,000
May 253:41 PM CDTEF0Fannin, TX2.4100$65,000
May 253:55 PM CDTEF0Freestone, TX0.325
May 253:55 PM CDTEF2Milam, TX8.940016$700,000
May 254:06 PM CDTEF1Atoka, OK1.0400
May 254:24 PM CDTEF1Bastrop, TX3.04401
May 254:52 PM CDTEF2Pushmataha, OK13.31,000$45,000
May 255:17 PM CDTEF1LeFlore, OK6.4600$10,000
May 255:34 PM CDTEF1LeFlore, OK7.5250
May 255:48 PM CDTEF2LeFlore, OK15.51,700$500,000
May 256:10 PM CDTEF0Wilson, TX1.750
May 256:16 PM CDTEF1Fayette, TX4.1100
May 256:35 PM CDTEF1Yell, AR0.4100$5,000
May 256:40 PM CDTEF1Yell, AR1.9250$300,000
May 256:47 PM CDTEF2Rusk, TX19.4600$250,000
May 256:57 PM CDTEF0Wilson, TX1.8150
May 257:18 PM CDTEF1Panola, TX21.61,251$600,000
May 258:12 PM CDTEF1Caddo Parish, LA0.491$500,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.